Comment

Epilepsy and sudden unexpected death: what nurses need to know

What can be done to reduce the risk of sudden unexpected death in epileptic people (SUDEP) among young people?
Epilepsy

What can be done to reduce the risk of sudden unexpected death in epileptic people (SUDEP) among young people?

SUDEP. These five letters probably have no meaning unless you have been living in the shadow of epilepsy. The acronym stands for sudden unexpected death in epileptic people.

A leading UK charity in the field, SUDEP Action , says the term is used ‘when a person with epilepsy dies without warning and where the post-mortem fails to establish any other cause of death.’ Such deaths often occur after nocturnal seizures – at night or during sleep.

  • RELATED:
...

Want to read more?

Unlock full access to RCNi Plus today

Save over 50% on your first three months:

  • Customisable clinical dashboard featuring 200+ topics
  • Unlimited online access to all 10 RCNi Journals including Emergency Nurse
  • RCNi Learning featuring 180+ RCN accredited learning modules
  • NMC-compliant RCNi Portfolio to build evidence for revalidation
  • Personalised newsletters tailored to your interests

This article is not available as part of an institutional subscription. Why is this?

Jobs